MAUDE Adverse Event Report: BECTON DICKINSON BD PHASEAL PROTECTOR P50 5; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON BD PHASEAL PROTECTOR P50 5; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515105
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4): initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Three of our p-50 protectors leak into the expansion chambers whilst drawing out chemotherapy.¿ the issue occurred during the initial use of one of the vials, and after multiple uses on two others.¿ we used the assembly fixture to place the protector ¿ we have aspirated the amount of air equal to the volume needed in the syringe prior to attaching the injector to the syringe.No patient harm.
 
Additional Manufacturer Narrative
Photos received for investigation.Through visual inspection, a leak was observed inside the protection chamber, through the protective filter.Physical samples is required to further analyze and identify the root cause.A device history review was performed for reported lot 2302109, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Three retained samples of lot 2302109 were used for additional evaluation.Product was visually inspected and no issues were identified.Functional testing was performed, connecting the protector samples to a vial, injector, and syringe per the instructions for use provided with the product.In all cases the expansion chamber expanded properly, liquid was able to be drawn from the vial, and the product functioned as intended with no leakage into the expansion chamber.Product undergoes a series of testing during manufacturing to ensure the quality and functionality of the device.These tests include visual inspections along with leakage testing and flow rate, all records were reviewed for the reported lot and results were found to be acceptable.Based on our investigation we are not able to identify a root cause related to our manufacturing process at this time.It is important to follow the instructions for use when using phaseal devices to ensure the product functions properly.The dose of air introduced into the vial should be equivalent to the dose of drug aspirated.
 
Event or Problem Description
No additional information received.

Brand Name
BD PHASEAL PROTECTOR P50 5
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18633783
Report Number3003152976-2024-00056
Device Sequence Number7889603
Product Code ONB
UDI-Device Identifier00382905151057
UDI-Public(01)00382905151057
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number515105
Device Lot Number2302109
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2024
Supplement Date Received by Manufacturer04/11/2024
Initial Report FDA Received Date02/02/2024
Supplement Report FDA Received Date04/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown